MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.5MM / L20MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.5MM / L20MM; PLATE, FIXATION, BONE
Catalog Number PLSL3520
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The following event was reported: the head of the locking screw diameter 3.5 mm and length 2 cm went through the anchorage plate catalog# plp50230.Precautionary measure and actions taken by a change of devices.
 
Additional Manufacturer Narrative
The reported event that locking screw anchorage ø3.5mm / l20mm was alleged of 'poor fixation' could be confirmed.The root cause of this positioning issue has been identified as user related.When too much torque is applied during screw insertion, it can happen that the screw goes through the plate.However, it was identified that under certain circumstances, the screw might slip through the plates.This might lead to prolongation of surgery time (less than 15 minutes) and in rare cases a bone damage due to an unused screw hole can occur.Based on r&d, marketing and vp qa/ra decision and the low risk, confirmed by hcp, no containment was implemented.Moreover, products are conforming to manufacturing specifications and no threashold of the risk management file was exceeded.This was identified as an opportunity for improvment of the design and, thus, a new design of the screw has been implemented in order to increase the torque value which is necessary to bring the locking mechanism to failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW ANCHORAGE Ø3.5MM / L20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8256880
Report Number0008031020-2019-00030
Device Sequence Number16664387
Product Code HRS
UDI-Device Identifier07613252262398
UDI-Public07613252262398
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLSL3520
Device Lot NumberL44188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight64